Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cdior003

retin a gone wild

Been on retin a now for over 3 months. I took a break for a week on accutane because it was too dry on my skin and I started to breakout and recently been on it. I noticed that my skin looks really irritated now, the color of my skin looks really pink and red and irritated. I feel like a small layer of skin came off.. any experiences?

Share this post


Link to post
Share on other sites

I was put on retinoids for 3 years (Tazorac, Differin, Retin-A Micro in that order). The result is, my acne is obviously not completely cured, but more noticeably, the extreme redness and flushing that I experience.

From what I keep on hearing, continual usage of retinoids can result in thinning of the skin layer, making your face more prone to flushing easily and turning extremely red or pink.

I would really consider taking a break from retinoids for a while. I'm really upset that my 3 years of retinoid treatment only resulted in now what seems like rosacea, induced by retinoids.

Just be sure to think it through really well ~ I know that sometimes it feels like redness is a small price to pay for clear skin, but retinoids don't guarantee clear skin, and redness and flushing can be a life ruiner, just like acne.

Share this post


Link to post
Share on other sites

Hi -

I'm a little unclear - please clarify. You've been on Accutane 3 months and took a break one week and used Retin A? If so, yes, Accutane is accumulating in your body/skin, and as you know makes it very sensitive to skincare, sun, etc. That's why retin A's and acids are no-no's on Tane or even one month after stopping Tane. Stop using the retin A and let your skin heal. You need to decide your commitment with Tane, and to go back on it or stop. If you stop Tane, you usually need to wait a month before using any acids, retin's, etc. Your Derm. can give you details on this.

I just ended Tane and love the results. Yes, the beginning can be a little rough and unexpected. But your skin will clear out and get super smooth. You do need to be gentle to your skin on treatment though. Gentle skincare and hydrating but non-acnegenic moisterisers, etc. Results are not overnight but cummulative.

Good luck in your quest.

Yvette

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×